Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Strange yellow liquid dripping from my nose
avatar
ConfusedDevin posted:
The past day or so i have had yellow liquid dripping from my nose. The liquid looks slightly like urine, and nothing like normal nasal discharge. The liquid comes in just a few drips, and feels like a nosebleed. I had a cold just recently, but i have been over it for 2-3 days. Please help me! i am very confused!!!!! if any more information is needed, ask away.
Reply
FirstPrevious12NextLast
 
avatar
Rod Moser, PA, PhD responded:
You need to see your medical provider or an ENT so that you can be properly examined. Your description is just not sufficient for me to make any type of assumption or guess as to the nature of this urine-like yellow discharge.

Did you have a recent head injury, barometric event (diving), or bad infection? Any fever? This could just be watery mucous, but it could just as easily be spinal fluid. A rupture of the sinus wall, for whatever reason, could cause a clear yellow liquid to emerge.

You need to get this checked out ASAP, my friend. Just in case....
 
avatar
ConfusedDevin replied to Rod Moser, PA, PhD's response:
No recent head injurys, diving, or bad infection. But i had an idea from my aunt to try vasaline in my nose, and i havent had any yellow discharge since. I have yet to get it looked at by a doctor, because of the absence. Thank you for the advice
 
avatar
Rod Moser, PA, PhD replied to ConfusedDevin's response:
Vaseline? I can't really explain why vaseline would orchestrate a cure, but we have a saying in medicine: Gone is Good. If your symptoms have abated, regardless of the reason, then this is most likely....good.

Should this happen again, or reoccur, please seek a medical evaluation.
 
avatar
Jesus_Cabrales replied to Rod Moser, PA, PhD's response:
today yellow liquid was running down my nose. I thought it was just a nose bleed, but turned out to be this strange liquid. Ive never had this problem before. I did recently have a head injury during a game of football. I injured the back of my head.I felt a little off balanced when i walked but i dont feel dizzy anymore.Yet, the liquid keeps occuring everytime i bend down. Any information would be useful. Thanks.
 
avatar
Rod Moser, PA, PhD replied to Jesus_Cabrales's response:
Unusual drainage from the nose after a head injury could indicate a serious problem. Since I have no way of determining a specific cause without a hands-on examination and a thorough medical history, I would strongly suggest that you see a medical provider as soon as possible.
 
avatar
javiascencio replied to Rod Moser, PA, PhD's response:
I was consuming cannabis using a vaporizer on monday and i was doing so i was getting an itchy feeling in my throat.yesterday(tuesday) i blew my nose as soon as I woke up and there was blood in my mucus. There was also a greater amount of mucus that came out of my throat. The color was yellow and orangeish. I have minor pain on my ear and there has been an itchy sensation in my throat. Today(wednesday), i woke up with mucus in my throat not as much mucus as yesterday, but there was still some. I took a shower and let the bathroom fill up with steam, i also placed garlic inside of my mouth which helped sooth the itchyness/pain in my throat. there is a clear liquid that keeps dripping down my nose. I do not need to bend down for it to drip...it just keeps dripping. Last december I had two perisontillar abscess which was taken care of that month. Ever since then there have been periods of time (like every 2-3months) where i get a lot of mucus in my throat and a sore throat. I stopped smoking ciggarets a few months back when i first spat blood filledmucus(flem) which was back in feb. Prior to tuesday I have been smoking cannabis once daily. Smoking makes my throat worse. is ther a bigger issue at hand or is this just caused by smoking? i dont plan on smoking once my throat is fully healed.
 
avatar
Rod Moser, PA, PhD replied to javiascencio's response:
I don't know if there is a "bigger issue" at hand, or that your blood is just related to smoking.....that would require an examination; not something I can do via the Internet. The only way that you can be properly diagnosed is to see a medical provider -- a primary care clinician or ENT. My choice would be to see an ENT -- someone who can evaluate you at a higher, diagnostic level.

Cannabis is a complex drug with many chemicals. An itchy throat could indicate an allergic response to one or more of them, but the smoke alone can cause a significant inflammatory change....just like your cigarette experience. I support your decision to give up smoking....period. I think your body is sending you some signals.
 
avatar
alainyaovi responded:
Are you better now? it seems like you had sinus infection. There is no other powerful remedy than horseradish root. It stops the nose discharge right away and heal the infection almost instantly. Buy the horseradish root. Grate it. chew it and allow the zest to go in your brain and nostril as you are chewing. you may feel a very strong sensation. But it lasts only for a few seconds. And see the miracle taking place.
 
avatar
LookingForAdvise79 replied to Rod Moser, PA, PhD's response:
I recently got back from a scuba diving trip. The first day back I woke up with some pain in my middle back. It felt like I had a cold of the onset of the flu. I feel better now, but this yellow fluid randomly started dripping out of my nose when I bent over. It happened twice today. Any ideas what this could be.

Thanks,
 
avatar
Rod Moser, PA, PhD replied to LookingForAdvise79's response:
I have a few ideas, but ideas are not the same as a definitive diagnosis. Not knowning your medical history, or more details about this event, and of course, not being able to examine you, limits any ideas to general causes. You need more than that...you need to be examined. It would be best to see an ENT, that that may be next to impossible on Thanksgiving. An ER may be a second alternative, but that is not optimum either.
 
avatar
vaporizer replied to javiascencio's response:
Hi Javiascencio! I think that using a vaporizer is a great idea instead of smoking, because vaporizer take out a lot of the byproducts that come along with smoking, but just so you know, I sometimes spit up blood, Iand I think it is due to smoking cigarettes, and not only that, but when i change cig brands, is when I notice it the most, so I stopped changing brands, and I am not spitting up blood anymore, but then again, smoking is bad, and vaporizers will tend to help, but they wont cure you or anything like that. Happy New Year! Lisa
 
avatar
dazzle57 replied to Rod Moser, PA, PhD's response:
Hello,
I have had a yellow running linkage coming from my nose. Years ago I got kicked in the head by a small horse, when I was 9. I have a cols all this month, and it seems to be gone, but then I has a tooth ache also and it went away, a bubble wenton the tooth, and I woke up and the bubble was gone, and now my right side of my nose is running yellow.. is this a sign to go to the doctor to get antibutics. or could my head engery acting up after 50 years.Thank you melinda Bocook
 
avatar
Rod Moser, PA, PhD replied to dazzle57's response:
See your doctor so you can be properly examined and diagnosed. The doctor will determine if you need antibiotics or not.
 
avatar
curiousgeorge4sick replied to Rod Moser, PA, PhD's response:
I had a really bad throte infection 3 or 2 days ago and my nose has been stuffed for a week. When I get out of the shower my nose starts dripping something that looks like urin it didn't last long but I got a little dizzy, my breathing got heavy, and my throte started to hurt. What is wrong with me and will it come back?


Helpful Tips

Most People with a penicillin allergy can safely take cephalosporinsExpert
Medical providers have always been taught that if you are allergic to penicillin, you have a greater chance of also being allergic to a ... More
Was this Helpful?
30 of 61 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.